Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 2, NWS Lake Charles, LA

January 2, 2017Jasper County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 2, 2017, 8:40 AM CST for Jasper County, Tyler County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2017, 8:40 AM CST (14:40 UTC)
Expired
Jan 2, 2017, 9:45 AM CST
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jasper County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 108 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 9:08 AM CSTTSTM WND DMGBrowndell, TXSEVERAL LARGE TREES DOWN IN THE RAYBURN BROWNDELL AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 6:12 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2537 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WUUS54 KLCH 021440
SVRLCH
TXC241-457-021545-
/O.NEW.KLCH.SV.W.0002.170102T1440Z-170102T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
840 AM CST MON JAN 2 2017

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Northwestern Tyler County in southeastern Texas...
  Northern Jasper County in southeastern Texas...

* Until 945 AM CST

* At 839 AM CST, a severe thunderstorm was located over Colmesneil,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Jasper, Colmesneil, Rockland, Ebenezer, Browndell, Harrisburg and
  Sam Rayburn Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Sam Rayburn, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now!  Do not be caught on the water in a thunderstorm.

&&

A tornado watch remains in effect until 200 PM CST for southeastern
Texas.

LAT...LON 3111 9406 3112 9404 3114 9403 3116 9391
      3095 9386 3093 9387 3083 9450 3101 9455
TIME...MOT...LOC 1439Z 255DEG 32KT 3095 9443 

HAIL...<.75IN
WIND...60MPH
 
$$

Brazzell
5 follow-up statements
859 
WWUS54 KLCH 021454
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
854 AM CST MON JAN 2 2017

TXC241-457-021545-
/O.CON.KLCH.SV.W.0002.000000T0000Z-170102T1545Z/
Tyler TX-Jasper TX-
854 AM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR NORTH CENTRAL TYLER AND NORTHERN JASPER COUNTIES...

At 854 AM CST, a severe thunderstorm was located near Ebenezer,
moving east at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Jasper, Rockland, Ebenezer, Browndell, Harrisburg and Sam Rayburn
Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Sam Rayburn, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now!  Do not be caught on the water in a thunderstorm.

&&

A tornado watch remains in effect until 200 PM CST for southeastern
Texas.

LAT...LON 3111 9406 3112 9404 3114 9403 3116 9391
      3095 9386 3093 9387 3085 9434 3103 9444
TIME...MOT...LOC 1454Z 257DEG 51KT 3099 9420 

HAIL...<.75IN
WIND...60MPH
 
$$

Brazzell
187 
WWUS54 KLCH 021503
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
903 AM CST MON JAN 2 2017

TXC457-021512-
/O.CAN.KLCH.SV.W.0002.000000T0000Z-170102T1545Z/
Tyler TX-
903 AM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TYLER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 200 PM CST for southeastern
Texas.

LAT...LON 3116 9391 3094 9386 3093 9387 3088 9420
      3091 9421 3093 9420 3093 9422 3096 9423
      3096 9424 3099 9424 3099 9423 3101 9424
      3102 9427 3106 9429 3110 9408 3112 9404
      3114 9403
TIME...MOT...LOC 1502Z 250DEG 57KT 3106 9401 

$$

TXC241-021545-
/O.CON.KLCH.SV.W.0002.000000T0000Z-170102T1545Z/
Jasper TX-
903 AM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR NORTHEASTERN JASPER COUNTY...

At 902 AM CST, a severe thunderstorm was located near Browndell, or 9
miles east of Ebenezer, moving east at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Jasper, Ebenezer, Browndell, Harrisburg and Sam Rayburn Dam. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Sam Rayburn, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now!  Do not be caught on the water in a thunderstorm.

&&

A tornado watch remains in effect until 200 PM CST for southeastern
Texas.

LAT...LON 3116 9391 3094 9386 3093 9387 3088 9420
      3091 9421 3093 9420 3093 9422 3096 9423
      3096 9424 3099 9424 3099 9423 3101 9424
      3102 9427 3106 9429 3110 9408 3112 9404
      3114 9403
TIME...MOT...LOC 1502Z 250DEG 57KT 3106 9401 

HAIL...<.75IN
WIND...60MPH
 
$$

Brazzell
845 
WWUS54 KLCH 021508
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
908 AM CST MON JAN 2 2017

TXC241-021545-
/O.CON.KLCH.SV.W.0002.000000T0000Z-170102T1545Z/
Jasper TX-
908 AM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR NORTHEASTERN JASPER COUNTY...

At 908 AM CST, a severe thunderstorm was located near Browndell, or
10 miles north of Jasper, moving east at 35 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Jasper, Ebenezer, Browndell, Harrisburg and Sam Rayburn Dam. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 PM CST for southeastern
Texas.

LAT...LON 3116 9391 3094 9386 3093 9387 3088 9420
      3093 9420 3096 9423 3099 9424 3099 9423
      3101 9424 3107 9421 3110 9408 3112 9404
      3114 9403
TIME...MOT...LOC 1508Z 255DEG 32KT 3107 9395 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Brazzell
027 
WWUS54 KLCH 021523
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
923 AM CST MON JAN 2 2017

TXC241-021545-
/O.CON.KLCH.SV.W.0002.000000T0000Z-170102T1545Z/
Jasper TX-
923 AM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR NORTHEASTERN JASPER COUNTY...

At 922 AM CST, a severe thunderstorm was located near Mayflower, or
10 miles northwest of Burkeville, moving east at 35 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Jasper, Browndell, Harrisburg and Sam Rayburn Dam. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 200 PM CST for southeastern
Texas.

LAT...LON 3116 9391 3094 9386 3093 9387 3090 9405
      3109 9413 3110 9408 3112 9404 3114 9403
TIME...MOT...LOC 1522Z 255DEG 32KT 3110 9380 

HAIL...<.75IN
WIND...70MPH
 
$$

Brazzell
176 
WWUS54 KLCH 021537
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
937 AM CST MON JAN 2 2017

TXC241-021547-
/O.EXP.KLCH.SV.W.0002.000000T0000Z-170102T1545Z/
Jasper TX-
937 AM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY
WILL EXPIRE AT 945 AM CST...
    
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 200 PM CST for southeastern
Texas.

LAT...LON 3116 9391 3094 9386 3093 9387 3090 9405
      3109 9413 3110 9408 3112 9404 3114 9403
TIME...MOT...LOC 1537Z 255DEG 32KT 3113 9366 

$$

Brazzell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 8:05 AM CST, 35 minutes earlier.

Area forecast discussion, Jan 2, 8:05 AM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
805 AM CST Mon Jan 2 2017

.DISCUSSION...
For the 12Z Taf Issuance.

&&

.AVIATION...
Tornado Watch in effect for the TAF Sites into the early afternoon
as pre-frontal convection keeps the TAF sites busy with LIFR/IFR
conditions mainly through the morning hours improving to MVFR in the
latter part of the afternoon after the frontal boundary has passed.
In the meantime...area is ripe for severe weather from damaging
winds...hail...and possibility of a tornado along and ahead of the
main line which was in the houston area at the moment.

&&

.DISCUSSION...

.Short Term...Today through Wednesday...

The main weather story will thunderstorm activity late this
morning through this afternoon. Convection that developed in the
warm sector has exited the CWA and additional activity has yet to
develop this morning. Further west, IR satellite imagery shows
thunderstorms have developed along and behind the cold front
located over central TX. This cold front will be the primary
forcing mechanism for convection today. Ahead of the front,
surface dewpoints in the upper 60s to low 70s and surface
temperatures will result in a moderately unstable atmosphere. This
instability combined with bulk shear of 40-50 knots across the
region will be supportive of severe thunderstorms. The Storm
Prediction Center has included the majority of the CWA in a Slight
Risk for severe weather. The potential for severe thunderstorms
appears most likely from SW LA into CENLA which SPC has
highlighted with an Enhanced Risk. While the primary risk from
these storms will be damaging winds, there is also the potential
for large hail and tornadoes this afternoon.

With regards to the timing of these thunderstorms, the cold front
is currently forecast to enter SE TX by early to mid morning.
The thunderstorms are expected to reach the western tier of
parishes by mid morning and Acadiana by early afternoon. Thunderstorm
activity is expected to be east of the area by Monday evening,
with west winds behind the front ushering drier air into the
region. Finally rid of the marine airmass that has been in place,
cooler temperatures are expected Monday night with still warm but
lower readings Tuesday afternoon.

Long Term...Wednesday through Monday...

Model guidance develops a broad, longwave trough across a
majority of the CONUS during the later half of the forecast
period. In addition, a cutoff low is forecast to be located off of
the Pacific Coast. Unfortunately, there is no consensus among the
model guidance with regard to the evolution of this cutoff low
becoming reintegrated with the main trough. For now, continued
with a blended guidance approach and small PoPs Thursday night
through Sunday based on EPS/GEFS rainfall probabilities.

&&

.MARINE...
AREAS OF DENSE FOG WILL CONTINUE OVER THE COASTAL LAKES AND BAYS
THROUGH MID MORNING AHEAD OF A FRONTAL BOUNDARY APPROACHING FROM
THE WEST. MOST OF THE DENSE FOG SHOULD DISSIPATE BY MID MORNING
AS SOUTHERLY WINDS INCREASE AHEAD OF THE FRONT. THUNDERSTORMS ARE
EXPECTED TO ACCOMPANY THE FRONT, SOME OF WHICH COULD BE SEVERE
WITH STRONG WINDS. THE FRONT IS FORECAST TO MOVE QUICKLY THROUGH
THE COASTAL WATERS AND EXIT THE REGION BY THIS EVENING. BEHIND THE
FRONT, DRIER CONDITIONS AND WEST WINDS WILL PREVAIL THROUGH
TUESDAY. AN AREA OF HIGH PRESSURE IS THEN FORECAST TO BUILD SOUTH
OVER THE COASTAL WATERS RESULTING IN PREDOMINATELY NORTHERLY FLOW
THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  74  51  73  49 /  90  10   0   0
LCH  74  54  73  51 /  90   0   0   0
LFT  77  55  75  52 / 100  10   0   0
BPT  77  53  74  49 /  90   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this afternoon for LAZ033-042>045-
     052>055-074.

TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ450-452-
     455-470-472-475.

     Dense Fog Advisory until 9 AM CST this morning for GMZ430-432-
     435-450-452-455.

     SMALL CRAFT EXERCISE CAUTION through this afternoon for GMZ430-
     432-435.

&&

PUBLIC...26
Hazardous weather outlook, Jan 2, 5:26 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
526 AM CST MON JAN 2 2017

LAZ027>033-041>045-052>055-073-074-031130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-
526 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND
WEST CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
MORNING THROUGH EARLY THIS AFTERNOON ACROSS SOUTHWEST LOUISIANA
INTO ACADIANA. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND
FREQUENT LIGHTNING. LARGE HAIL AND PERHAPS A TORNADO COULD ALSO BE
POSSIBLE WITH THESE THUNDERSTORMS.

ADDITIONALLY...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS. THIS COULD
LEAD TO FLASH FLOODING...PARTICULARLY ACROSS PORTIONS OF ACADIANA
WHICH HAVE SEEN THREE TO FIVE INCHES OF RAIN OVER THE PAST TWO
DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE LATER TODAY.

GMZ430-432-435-450-452-455-470-472-475-031130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
526 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL BE POSSIBLE THROUGH MID MORNING AHEAD OF
AN APPROACHING COLD FRONT. IN ADDITION SOUTHWESTERLY WINDS WILL
INCREASE TO 20 TO 25 KNOTS RESULTING IN ELEVATED SEAS OF 3 TO 5
FEET OUT TO 20 NM AND 5 TO 8 FEET BEYOND 20 NM.

THE PASSAGE OF THE COLD FRONT WILL BRING THE POTENTIAL FOR STRONG
TO SEVERE STORMS THROUGHOUT THE DAY. FREQUENT LIGHTNING...STRONG
WINDS...WATERSPOUTS...AND HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE LATER TODAY.

TXZ180-201-215-216-259>262-031130-
TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
526 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS
AFTERNOON. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND
FREQUENT LIGHTNING. LARGE HAIL AND PERHAPS A TORNADO COULD ALSO BE
POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE LATER TODAY.

In the hours before

Special weather statement, Jan 2, 3:32 AM CST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
332 AM CST MON JAN 2 2017

LAZ027-028-021015-
Rapides LA-Vernon LA-
332 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON AND
NORTHWESTERN RAPIDES PARISHES UNTIL 415 AM CST...

At 332 AM CST, Doppler radar was tracking a strong thunderstorm near
Lacamp, or 8 miles southeast of Slagle, moving northeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Boyce, Lena, Lacamp, Flatwoods, Clifton, Sieper and Simpson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3151 9272 3149 9270 3145 9271 3145 9268
      3143 9269 3140 9269 3139 9265 3101 9298
      3112 9315 3135 9298 3135 9295 3137 9295
      3137 9292 3139 9291 3139 9289 3142 9287
      3142 9285 3144 9281
TIME...MOT...LOC 0932Z 217DEG 29KT 3113 9302

06
Special weather statement, Jan 2, 6:42 AM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
642 AM CST MON JAN 2 2017

TXZ180-201-259>262-021330-
Northern Jasper TX-Tyler TX-Southern Jasper TX-Southern Newton TX-
Northern Newton TX-Hardin TX-
642 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR TYLER...NORTHERN HARDIN...JASPER
AND NORTHWESTERN NEWTON COUNTIES UNTIL 730 AM CST...

At 642 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Chester to near Wildwood
to near Batson. Movement was east at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Jasper, Silsbee, Woodville, Kirbyville, Kountze, Colmesneil, Chester,
Thicket, Fred, Ebenezer, Rockland, Buna, Call, Town Bluff, Warren,
Wildwood, Browndell, Roganville, Votaw and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 200 PM CST for southeastern
Texas.

LAT...LON 3047 9471 3049 9454 3053 9454 3101 9466
      3106 9456 3105 9449 3103 9448 3103 9447
      3111 9406 3113 9404 3115 9389 3056 9385
      3048 9387 3040 9391 3030 9461 3026 9465
TIME...MOT...LOC 1242Z 268DEG 47KT 3101 9454 3055 9453 3024 9465

06
Special weather statement, Jan 2, 8:21 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
821 AM CST MON JAN 2 2017

TXZ180-259-021500-
Northern Jasper TX-Tyler TX-
821 AM CST MON JAN 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TYLER AND
NORTHWESTERN JASPER COUNTIES UNTIL 900 AM CST...

At 820 AM CST, Doppler radar was tracking a strong thunderstorm over
Chester, moving east at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Colmesneil, Chester, Rockland, Ebenezer and Sam Rayburn Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Lake Sam Rayburn, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

A tornado watch remains in effect until 200 PM CST for southeastern
Texas.

LAT...LON 3106 9456 3105 9449 3103 9448 3103 9447
      3111 9409 3093 9405 3083 9461 3101 9466
TIME...MOT...LOC 1420Z 254DEG 34KT 3093 9464

Brazzell

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 6:42 AM CSTSpecial Weather StatementLCHJasper, Tyler48 min
Jan 2, 7:25 AM CSTSevere Thunderstorm WarningLCHJasper, Tyler44 min
Jan 2, 8:21 AM CSTSpecial Weather StatementLCHTyler39 min
Jan 2, 9:07 AM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler53 min
Jan 2, 9:11 AM CSTSevere Thunderstorm WarningLCHNewton64 min
Jan 2, 9:34 AM CSTSevere Thunderstorm WarningLCHHardin, Jefferson, Orange26 min
Jan 2, 9:46 AM CSTSevere Thunderstorm WarningLCHNewton59 min
Jan 2, 9:57 AM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange48 min
Jan 2, 10:47 AM CSTSpecial Weather StatementLCHJefferson43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.